MAUDE Adverse Event Report: DEPUY MITEK LLC US 10X30 MM MILAGRO ADVANCE INTERFERENCE SCREW; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US 10X30 MM MILAGRO ADVANCE INTERFERENCE SCREW; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231823
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The expiration date is not currently available.
 
Event or Problem Description
It was reported that during an acl reconstruction procedure, the surgeon was using this 10 x 30mm screw on a 9mm tibial tunnel.The tip of the screw broke as he was inserting it.He discarded it and used another screw to complete the procedure.Successful reconstruction.No ae to patient.No delay to procedure.
 
Event or Problem Description
It was reported that during an acl reconstruction procedure, the surgeon was using this 10 x 30mm screw on a 9mm tibial tunnel.The tip of the screw broke as he was inserting it.He discarded it and used another screw to complete the procedure.Successful reconstruction.No ae to patient.No delay to procedure.Additional information provided by (b)(6) rep on 11 apr 2018: the fragments were retrieved using artery forceps.The patient had hard bone quality which might have contributed to the breakage.The insertion was not off-axis.The same bone hole was used to complete the procedure.The broken fragment was retrieved from the patient and the procedure completed successfully.
 
Additional Manufacturer Narrative
Udi: (b)(4) ¿incomplete.The expiration date is not currently available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional information: the exp date was reported as unknown in the initial report and has been updated as 5/31/2020; therefore, udi: (b)(4).The complaint device was discarded by the customer therefore the device is not available for a physical evaluation.This complaint is not confirmed.Without physically evaluating the device, a definite root cause cannot be determined.Review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the records reviewed.A review into the depuy synthes mitek complaints system revealed one similar complaint for this device's lot number.Based on the information available this complaint will be accounted for and monitored via post market surveillance activities.However, if additional information is made available, the investigation will be updated as applicable.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
10X30 MM MILAGRO ADVANCE INTERFERENCE SCREW
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7412202
Report Number1221934-2018-50436
Device Sequence Number1083976
Product Code HWC
UDI-Device Identifier10886705022281
UDI-Public10886705022281
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number231823
Device Lot NumberL421938
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer04/11/2018
05/30/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/07/2018
10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1